Most Read

White House Doctor Releases Oddly Vague Letter After Trump Claimed to Take Hydroxychloroquine and People Have Even More Questions

Doug Mills - Pool/Getty Images

President Donald Trump raised eyebrows on Monday when he told reporters that he'd been taking hydroxychloroquine—an anti-malarial drug he insists can possibly cure and even prevent the virus—for weeks. This announcement came after months-long endorsements from Trump and his allies that the drug presented promising potential for a cure.

There's no sufficient evidence that hydroxychloroquine is effective against the viral pathogen that's killed over 90 thousand Americans, and the drug's dangerous side effects—which include hallucinations and heart problems—have led experts to caution against doctors prescribing it flippantly.


Due to these side effects, people were skeptical that Trump was actually taking the drug. They assumed it was one of the 18,000+ lies he's told since his inauguration. After all, Trump has gone to absurd lengths to rewrite facts in order to fit a false narrative (Sharpiegate, anyone?), so it wouldn't come as a surprise.

In the face of this skepticism, Sean P. Conley, physician to the President, released a statement to White House press secretary Kayleigh McEnany in order to elaborate on Trump's sudden claim.


Conley writes in the letter:

"After numerous discussions [Trump] and I had regarding the evidence for and against the use of hydroxychloroquine, we concluded the potential benefit from treatment outweighed the relative risks...I continue to monitor the myriad studies investigating potential [virus] therapies, and I anticipate employing the same shared medical decision making based on the evidence at hand in the future."

Nowhere does Conley mention the dosage of the potentially hallucinatory drug—he doesn't even explicitly confirm that Trump has taken it.

People were suspicious of his vagueness.




If Trump is taking it, it's against the recommendations of his own FDA, which urges people only to take the medicine in a hospital setting due to the dangerous effects.

So is Trump lying or is he taking a medication that could give him hallucinations and increase his risk for heart failure?

Neither option is comforting.



What is going on?